Alert archive / Michigan / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Detroit, MI

May 7, 200712 counties in Michigan

NWS Detroit, MI issued this red flag warning at May 7, 2007, 11:38 AM EDT for 12 counties in Michigan. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 11:38 AM EDT (15:38 UTC)
Expired
May 7, 2007, 9:00 PM EDT
In force
9 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDTX 071538
RFWDTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1138 AM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT THROUGH THE EARLY EVENING...

.LARGE SURFACE HIGH PRESSURE CENTERED OVER THE NORTHEASTERN UNITED
STATES WILL CONTINUE THE EASTWARD DRIFT....MAINTAINING THE EXTREMELY
DRY AIRMASS OVER THE STATE. SOUTHERLY WINDS ARE EXPECTED TO
SUSTAIN AT 20 MPH WITH GUSTS OF 25 MPH. SURFACE TEMPERATURES
CLIMBING AT OR AROUND 75 DEGREES WILL ALLOW RELATIVE HUMIDITIES TO
FALL BELOW 25 PERCENT. A HIGH FIRE DANGER THREAT WILL EXIST INTO
THE EVENING UNTIL RELATIVE HUMIDITIES REBOUND.

MIZ047>049-053>055-060>062-068-069-075-072345-
/O.NEW.KDTX.FW.W.0002.070507T1538Z-070508T0100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-LIVINGSTON-OAKLAND-WASHTENAW-
1138 AM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

PLENTY OF SUNSHINE WILL ALLOW TEMPERATURES THIS AFTERNOON AND
EVENING TO RISE INTO THE MIDDLE 70S. WIDESPREAD RELATIVE
HUMIDITIES...BELOW 25 PERCENT...ARE EXPECTED AS TEMPERATURES RISE
AND DEWPOINTS CONTINUE TO DROP. SUSTAINED SOUTH WINDS OF 15 TO 20
MPH WILL PERSIST THROUGH THE AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CB
2 follow-up statements
000 
WWUS83 KDTX 072009
RFWDTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 PM EDT MON MAY 7 2007

...RED FLAG WARNING CONTINUES THROUGH THE EARLY EVENING...

.LARGE SURFACE HIGH PRESSURE CENTERED OVER THE NORTHEASTERN
UNITED STATES WILL CONTINUE THE EASTWARD DRIFT....MAINTAINING THE
EXTREMELY DRY AIRMASS OVER THE STATE. SOUTHERLY WINDS HAVE BEEN
SUSTAINED AT 15 TO 20 MPH AND GUSTING TO AROUND 25 MPH. SURFACE
TEMPERATURES WILL PEAK AT OR AROUND 75 DEGREES ALLOWING
WIDESPREAD RELATIVE HUMIDITIES OF 15 TO 25 PERCENT. AN EXTREME
FIRE DANGER THREAT WILL CONTINUE INTO THE EVENING UNTIL RELATIVE
HUMIDITIES REBOUND.

MIZ047>049-053>055-060>062-068-069-075-080100-
/O.CON.KDTX.FW.W.0002.000000T0000Z-070508T0100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-LIVINGSTON-OAKLAND-WASHTENAW-
409 PM EDT MON MAY 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

PLENTY OF SUNSHINE WILL ALLOW TEMPERATURES THIS LATE AFTERNOON AND
EVENING TO RISE INTO THE MIDDLE 70S. WIDESPREAD RELATIVE
HUMIDITIES...BELOW AROUND 20 PERCENT...ARE EXPECTED AS TEMPERATURES
RISE AND DEWPOINTS CONTINUE TO DROP. SUSTAINED SOUTH WINDS OF 15
TO 20 MPH WILL PERSIST THROUGH THE AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CB
000 
WWUS83 KDTX 080051
RFWDTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
851 PM EDT MON MAY 7 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM...

.TEMPERATURES HAVE FALLEN INTO THE 60S. THIS HAS CAUSED THE
RELATIVE HUMIDITY TO RISE ABOVE CRITICAL LEVELS. WINDS HAVE ALSO
SUBSIDED BELOW 15 MPH. THUS THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE AT 9 PM.

MIZ047>049-053>055-060>062-068-069-075-080200-
/O.EXP.KDTX.FW.W.0002.000000T0000Z-070508T0100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-LIVINGSTON-OAKLAND-WASHTENAW-
851 PM EDT MON MAY 7 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...

TEMPERATURES WILL FALL INTO THE 50S TONIGHT AND THE WINDS WILL
DIMINISH TO LESS THAN 10 MPH. THUS...THE CONDITIONS THAT CAUSED
THE HIGH FIRE DANGER TODAY WILL NO LONGER IMPACT THE REGION
TONIGHT. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

SC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this red flag warning went out at May 7, 7:26 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 7, 7:26 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
726 AM EDT MON MAY 7 2007

.AVIATION...

UNTIL LATE TONIGHT...WHILE STILL UNDER THE INFLUENCE OF HIGH
PRESSURE...CLOUDS ARE EXPECTED TO BE CONFINED TO OCCASIONAL MID
LEVEL CLOUDS AND HIGHER...INCLUDING THINNING CONVECTIVE DEBRIS
COMING OUT OF WISCONSIN TODAY. 12Z TAFS DO...HOWEVER...HAVE LOW
LEVEL WIND SHEAR MENTIONED UNTIL 14Z...AS VAD WINDS HAVE BEEN
SEEN TO BE CONSIDERABLY HIGHER THAN THOSE ADVERTISED BY MODELS.

FOR LATE TONIGHT...HAVE INCORPORATED THE DEVELOPMENT OF MVFR
CEILINGS AS BETTER MOISTURE MOVES IN...AND AS SUPPORTED BY BOTH
GFS AND NAM 06Z MODEL SOUNDINGS/TIME SECTIONS OF RELATIVE HUMIDITY.
NO PRECIPITATION/VISIBILITY RESTRICTIONS MENTIONED IN TAFS.

&&

.PREV DISCUSSION...ISSUED 418 AM EDT MON MAY 7 2007

SHORT TERM...TODAY AND TONIGHT

GOOD MODEL CONSENSUS DEPICTS THE LARGE SURFACE HIGH PRESSURE SYSTEM
OVER THE NORTHEASTERN STATES SETTLING SOUTHEAST THROUGH
TONIGHT...THEREBY LOOSENING ITS INFLUENCE ON THE FORECAST AREA. WEAK
SURFACE TROUGHINESS TO APPROACH FROM THE WEST LATE TONIGHT.
MEANWHILE AT 500 MB...A NORTH TO SOUTH RIDGE TO REMAIN LODGED OVER
THE AREA TODAY...BEFORE LEANING OVER/FLATTENING TONIGHT. THIS
FLATTENING WILL LEAD TO MORE IN THE WAY OF WEST TO SOUTHWEST FLOW
BRINGING IN WEAK SHORTWAVE TROUGH ENERGY TOWARD THE AREA.

MOISTURE NEAR THE SURFACE AS WELL AS ALOFT TO REMAIN VERY LEAN
TODAY. NOT AS DRY TONIGHT ESPECIALLY LATE TONIGHT AND PARTICULARLY
IN THE NORTH.

LOW TO MID LEVEL OMEGA ASCENT SLIGHT TONIGHT...MAINLY LATE AND
MAINLY NORTH...WITH 850 TO 500 MB QVECTOR CONVERGENCE SLIGHT AT MOST
AND LITTLE OR NO SURFACE WIND CONVERGENCE. 305K ISENTROPIC SURFACE
PORTRAYS A BIT OF ASCENT BY LATE TONIGHT. HOWEVER...CONDENSATION
PRESSURE DEFICITS VIA GFS ARE 50 MB LATE TONIGHT IN THE NORTH AT THE
LOWEST...WITH NAM HIGHER YET.

GOOD MODEL CONSENSUS SHOWS DRY QPF THROUGH TONIGHT ACROSS SOUTHEAST
MI...THOUGH THE 00Z 13 KM RUC WAS AN EXCEPTION. WILL GO WITH
CONSENSUS AND KEEP DRY GIVEN LIMITED MOISTURE AND DYNAMICS.

QUITE A GOOD WARMUP EXPECTED TODAY...AS T1 TEMPERATURES EXPECTED TO
BE AROUND 5 DEGREES CELSIUS ABOVE THOSE OF YESTERDAY AND 850 MB
TEMPERATURES WARM TO AROUND 14 DEGREES C. AM FORECASTING LOW TO MID
70S EXCEPT COOLER NEAR THE GREAT LAKES. GFS MOS ALSO CONTINUES
PREFERABLE TO OTHER MOS IN ITS MORE CONSERVATIVE SURFACE DEW POINT
RISE THROUGH TONIGHT.

LONG TERM...TUESDAY THROUGH SUNDAY

MID AND HIGH LEVEL MOISTURE WILL INCREASE OVER THE AREA ON
TUESDAY AS UPPER LEVEL RIDGE CONTINUES TO BREAK DOWN. MOST OF THE
MODELS ARE SHOWING A SHORTWAVE EJECTING OUT OF THE PLAINS AND
LIFTING ACROSS SOUTHERN MINNESOTA/NORTHERN WISCONSIN THROUGH THE
DAY. VERY DRY LOW LEVEL AIRMASS WILL BE SLOW TO MOISTEN ON TUESDAY
AND AM CONCERNED THAT MODELS MAY BE TOO QUICK BRINGING 60F DEWPOINTS
INTO LOWER MICHIGAN. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
ARRIVES BY TUESDAY EVENING AS THIS SHORTWAVE PASSES TO OUR NORTH AND
MID LEVEL INSTABILITY INCREASES. HAVE INCREASED POPS ON TUESDAY
NIGHT AND WEDNESDAY AS THE HIGHER MOISTURE AXIS STALLS OVER OUR
SOUTHERN COUNTIES...WITH PWS OVER 1.25 INCH ADVERTISED. THE 00Z/07
GFS SEEMS TO BE AN OUTLIER WITH A MUCH DEEPER AND SLOWER UPPER
WAVE...LIKELY SUFFERING FROM CONVECTIVE FEEDBACK DUE TO ONGOING
CONVECTION AND WILL LEAN TOWARDS A BLEND OF THE OTHER MODELS.
TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
THURSDAY AS THE BOUNDARY SLOWLY SINKS SOUTH ACROSS THE STATE.

FOR THE REMAINDER OF THE LONG TERM...A TROUGH WILL DEVELOP OFF THE
WEST COAST WITH LINGERING CUT OFF UPPER LOW OVER THE PLAINS.
SHORTWAVE ENERGY WILL MOVE THROUGH THE NEARLY ZONAL FLOW OVER CANADA
WITH A SURFACE LOW PASSING WELL NORTH OF LOWER MICHIGAN THURSDAY
NIGHT. AS THIS WAVE MOVES OFF TO THE EAST...HIGH PRESSURE WILL BUILD
INTO THE REGION BEHIND IT...KEEPING QUIET WEATHER IN PLACE FOR THE
START OF THE WEEKEND. WILL HAVE TO KEEP AN EYE ON HOW FAR SOUTH THE
SURFACE HIGH IS EXPECTED TO PUSH AND EXTENT OF COLD AIR ADVECTION
INTO SATURDAY. IF THE BAROCLINIC ZONE IS ABLE TO PUSH FURTHER
SOUTH BY SATURDAY THEN TEMPS MAY NEED TO BE LOWERED.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION...DWD
SHORT TERM...DWD
LONG TERM....KEK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 7, 4:33 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
433 AM EDT MON MAY 7 2007

MIZ047>049-053>055-060>063-068>070-075-076-082-083-080845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
433 AM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT AS A FRONT STALLS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-080845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
433 AM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT AS A FRONT STALLS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KAHL

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Red Flag Warnings in Michigan, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.